Let The Games Begin

I am nearly two weeks into the process of tapering off the Klonopin. I don’t really know if it’s going well or badly, but I do know that I am not liking it in the least. I have been on half the dose I had taken daily for ten years since last Friday and over the past couple days I have begun to feel it. The symptoms I have felt Include being easily confused, very slow at cognitive tasks, I cant type for shit, I have been messing up words in my kids children’s books, and my eyes seem to have trouble dropping to the next line when I am reading blocks of text. I have a couple times felt as if my senses have been completely overloaded, mostly sight and hearing. I am extremely irritable, and am trying not to take this out on my wife and child. I have felt the physical sensations that accompany the beginnings of an anxiety attack, and felt generally very uneasy. I have also had a cold that is ending as a sinus infection so the headache, body ache, fatigue, and generally feeling like shit may be the withdrawal and the sinuses. Hard to really tell.

I sat down with my wife last night and explained a little bit of what is happening. She always feels helpless in these situations, and I feel bad for her. I don’t really know what to tell her other than ask her to be patient and supportive.

Today I did something really dumb. I googled benzodiazepine withdrawal. I don’t know why, and I knew I shouldn’t do it, but it is done. I got the shakes reading about it, and they didn’t go away until my boy went down for his nap, and I could lay down for awhile. I have spent the last two days home with him. His daycare provider is sick, and I have been home sick so he has stayed with me. A busy two year old and these symptoms is not a great combination. I am on my proverbial last nerve.

Tomorrow afternoon I have an appointment with the shrink to discuss progress. I am due to drop another 25% of the dose Friday. I may talk to him about the possibility of slowing this down some. I think a 25% a week taper may be a bit quicker than I am going to be able to handle. If I didn’t have a job, a kid, a wife, or a major holiday coming up, and could stay in bed or on the couch for the next three weeks it might work, but I need to be a little more functional than I have been the last couple days. I actually plan to go to work for a few hours tomorrow. I work as an on the road sales guy, and the round trip I must make is four hours in just driving time without counting in any customer visits. The appointment is in the late afternoon, and is an hour from home.

I don’t know why, but I didn’t expect this to be so hard.

Advertisements

3 thoughts on “Let The Games Begin

  1. I had similar issues getting off of the Pristiq. Not fun by any means and having responsibilities really makes it suck. Too bad the world couldn’t just stop turning for awhile until you get back on your feet. Hang in there!

  2. I’m so sorry, C. I totally relate to the cognitive slowing. I accidentally doubled my evening dose of topamax/elavil the other night because I forgot I’d already taken it (thank you, topamax), and, because topamax hits the system so quickly, I was a moron the next morning. I got lost on my way to work. Completely forgot how to get there in the middle of driving. I had to pull over and sit for a while so I could check Google maps. That’s the drug slowing the temporal lobe. And, yes, everything you describe is exactly how I felt the week before Thanksgiving. I am very, very sorry. You are wise to talk to your doc. It’s your body. You know what’s best for it. And, you may not be a fast “weaner”. The docs don’t know it all. I have a highly addictive physiology. Not mentally, but I’m highly affected by drugs. If I’m taking something for a long time, my body tends to notice when it’s gone. When I was pregnant, I had terrible morning sickness so I was given a drug that was supposed to be completely non-addictive to take daily for nausea. I was told to stop at 16 weeks. I had been taking the drug daily for 8 weeks. I stopped at 16 weeks, and I started sweating, puking, shaking, etc. I had the DTs. My OB was shocked. So, I had to taper off the drug slowly. DTs gone when I tapered slowly. I may be full of shit, but it’s your body and your life. Do what you feel is best for both.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s